Alert archive / Georgia / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 291, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Nov 29, 2022, 5:20 PM EST for Dade County, Walker County, Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 29, 2022, 5:20 PM EST (22:20 UTC)
- Expired
- Nov 29, 2022, 5:45 PM EST
- In force
- 25 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Dade County, GA, Walker County, GA
The radar
The Northeast Alabama radar (KHTX), 64 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.3 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 937 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 247 m²/s²
- 0-3 km storm-relative helicity
- 301 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
249
WUUS52 KFFC 292220
SVRFFC
GAC083-295-292245-
/O.NEW.KFFC.SV.W.0291.221129T2220Z-221129T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
520 PM EST Tue Nov 29 2022
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Central Walker County in northwestern Georgia...
Central Dade County in northwestern Georgia...
* Until 545 PM EST.
* At 520 PM EST, a severe thunderstorm was located over Rising Fawn,
or 7 miles south of Trenton, moving east at 45 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Lafayette, Trenton, Fort Oglethorpe, Chickamauga, La Fayette,
Chattanooga Valley, Rising Fawn, Noble, Linwood, New England,
Cloudland Canyon State Park, Cooper Heights, Rock Spring and
Fairview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3492 8552 3492 8527 3486 8526 3485 8524
3469 8524 3470 8555 3477 8557
TIME...MOT...LOC 2220Z 274DEG 39KT 3476 8550
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
072 follow-up statements
073
WWUS52 KFFC 292235
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
535 PM EST Tue Nov 29 2022
GAC083-292245-
/O.CAN.KFFC.SV.W.0291.000000T0000Z-221129T2245Z/
Dade GA-
535 PM EST Tue Nov 29 2022
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL DADE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3492 8532 3492 8527 3486 8526 3485 8524
3474 8524 3475 8544 3484 8537
TIME...MOT...LOC 2235Z 274DEG 39KT 3475 8530
$$
GAC295-292245-
/O.CON.KFFC.SV.W.0291.000000T0000Z-221129T2245Z/
Walker GA-
535 PM EST Tue Nov 29 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EST
FOR CENTRAL WALKER COUNTY...
At 535 PM EST, a severe thunderstorm was located over Linwood, or
near Lafayette, moving east at 45 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Fort Oglethorpe, Chickamauga, Chattanooga Valley, La Fayette, Noble,
Cooper Heights, Rock Spring and Fairview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3492 8532 3492 8527 3486 8526 3485 8524
3474 8524 3475 8544 3484 8537
TIME...MOT...LOC 2235Z 274DEG 39KT 3475 8530
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
07751
WWUS52 KFFC 292241
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
541 PM EST Tue Nov 29 2022
GAC295-292251-
/O.EXP.KFFC.SV.W.0291.000000T0000Z-221129T2245Z/
Walker GA-
541 PM EST Tue Nov 29 2022
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WALKER COUNTY WILL
EXPIRE AT 545 PM EST...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire. However gusty winds are still possible with
this thunderstorm.
LAT...LON 3492 8532 3492 8527 3486 8526 3485 8524
3474 8524 3475 8544 3484 8537
TIME...MOT...LOC 2241Z 274DEG 39KT 3475 8523
$$
07What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 29, 2:52 PM EST, 2 hours 28 minutes earlier.
Area forecast discussion, Nov 29, 2:52 PM EST, 2 hours 28 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 252 PM EST Tue Nov 29 2022 ...Afternoon Area Forecast Discussion... .SHORT TERM... (This afternoon through Wednesday) Issued at 245 PM EST Tue Nov 29 2022 A cold front will bring active weather to the outlook area tonight and early tomorrow. There will be a couple of rounds of precipitation, one during the overnight hours and the second during the mid to late morning with the front. The cold front in question is still back over the central part of the country, while a warm front is situated across the Gulf Coast. The warm front isn't expected to move much further north across GA, but will push northward across southeast MS and into central AL before the cold front arrives. So,the forecast area isn't expected to be within the warm sector overnight - that should stay to the west. However, do expect storms to develop out ahead of the front overnight and impact the CWA. Good forcing in the mid levels, strong upper divergence and steepening mid level lapse rates will combine for the chance of elevated convection overnight. Not expecting a lot of potential for severe weather during the very early hours of the morning, but the potential will increase towards 12Z as the actual cold front approaches from the NW. The front should begin approaching the NW corner of the CWA just before 12Z. The models have been fairly consistent with timing from run to run. There are some slight differences between the hi-res convective models, but most of them are indicating the two waves of precip - overnight (ahead of the front/elevated) and a second round with the front. The front will be moving through a low cape/high shear environment, so a QLCS type structure is anticipated. With the storms being elevated later this evening and into the very early morning hours, the potential for severe weather remains low. However, the potential for strong storms/isolated severe storms will increase with the front as they become more surface based. Damaging wind gusts will be the primary hazard from any strong/isolated severe thunderstorms. An isolated brief tornado cannot be ruled out early on as the front approaches, but the shear should become more unidirectional with time. A secondary hazard will be locally heavy rainfall. With Multiple rounds of precipitation, locally heavy at times, some localized flooding will be possible. This potential should be highest along and north of the I-85 corridor. In this area, 1 to 2 inches of rain is likely with some 3"+ amounts possible. Winds will be gusty behind the front tomorrow and temperatures near or just slightly below normal are anticipated. NListemaa && .LONG TERM... (Thursday morning through next Monday) Issued at 245 PM EST Tue Nov 29 2022 Long term forecast begins on Thursday with sfc pressure built in over much of the southeast, limiting moisture across our area until the weekend. Once the weekend gets here, moisture starts to flow in from the west-southwest in the mid levels and the sfc providing ample moisture for the northern portions of Georgia. As a result, PoPs have been kept mainly to the northern portion of Georgia through the middle of next week. Severe weather indices seem to be staying minimal at this point through the long term, so only showers were mentioned. With the high pressure max temps look to top out at the 55-60 degree range and then as the moisture starts to funnel in, temps look to max out in the 65-75 degree range. Min temps are also looking to stay in the mid to upper 50s through the middle of next week providing a very moist environment. Referencing climatology, the min temps this weekend look to be 15-20 degrees above climatology for this time of year with the max temps being 10-15 degrees above normal. Hernandez && .AVIATION... (18Z TAFS) Issued at 1223 PM EST Tue Nov 29 2022 No major timing changes for the organized line of convection coming through overnight. There is some potential for thunder before the main line, but will be very difficult to time and can be handled better as the system nears. A wind shift to the NW will be likely after the line. MVFR conditions expected after 06Z with some potential of IFR during the heaviest rainfall. Clearing by early afternoon. //ATL Confidence...Avi Update... Med confidence all elements. NListemaa && .PRELIMINARY POINT TEMPS/POPS... Athens 54 68 32 55 / 90 90 0 0 Atlanta 58 64 34 53 / 100 80 0 0 Blairsville 50 55 27 53 / 100 60 0 0 Cartersville 56 62 29 55 / 100 60 0 0 Columbus 61 70 36 58 / 80 100 0 0 Gainesville 53 64 33 54 / 100 80 0 0 Macon 60 72 34 60 / 60 90 0 0 Rome 59 62 31 55 / 100 50 0 0 Peachtree City 58 67 31 55 / 100 90 0 0 Vidalia 59 71 40 60 / 20 70 10 0 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...NListemaa LONG TERM....Hernandez AVIATION...NListemaa
Hazardous weather outlook, Nov 29, 10:24 AM EST, 6 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1024 AM EST Tue Nov 29 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-301530- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1024 AM EST Tue Nov 29 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... A developing frontal system will move into West GA tonight. Showers and thunderstorms are expected tonight with the greatest threats being gusty winds, periods of heavy rain, and frequent lightning strikes. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... The frontal boundary from tonight will continue moving south and east through the state Wednesday. Showers and thunderstorms will accompany this front and some storms may become strong to severe with the biggest threats being gusty winds, periods of heavy rain, and frequent lightning strikes. Although a very low risk at this time, a brief tornado is also possible, mainly across SW portions of the state. More rain is expected by the weekend but no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Nov 29, 5:03 PM EST, 17 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
503 PM EST Tue Nov 29 2022
GAZ001>003-292245-
Catoosa GA-Walker GA-Dade GA-
503 PM EST Tue Nov 29 2022
...Strong thunderstorms will impact portions of west central Catoosa,
Walker and Dade Counties through 545 PM EST...
At 502 PM EST, a line of strong thunderstorms was along a line
extending from Haletown (guild) to New Hope to near Stephensville to
near Higdon, and moving east at 35 mph.
HAZARD...40 to 50 mph wind, up to penny sized hail, frequent cloud
to ground lightning and heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Lafayette, Trenton, Fort Oglethorpe, Chickamauga, Lookout Mountain,
La Fayette, Chattanooga Valley, Rising Fawn, Noble, Cole City,
Wildwood, Fairview, Stephensville, Linwood, Chattanooga Valley, New
England, Morganville, Hooker, Cloudland Canyon State Park and Cooper
Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3498 8526 3487 8525 3470 8525 3462 8524
3461 8553 3486 8559 3498 8560
TIME...MOT...LOC 2202Z 276DEG 31KT 3502 8555 3500 8563 3492 8559 3481
8569
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
07The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 5:03 PM EST | Special Weather Statement | FFC | Dade, Walker | 42 min |
| Nov 29, 5:25 PM EST | Special Weather Statement | FFC | Troup | 35 min |
| Nov 29, 5:49 PM EST | Special Weather Statement | FFC | Coweta | 26 min |
| Nov 29, 5:53 PM EST | Special Weather Statement | FFC | Whitfield | 22 min |
| Nov 29, 6:38 PM EST | Special Weather Statement | FFC | Dade | 37 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.